Hello Dr. Rassman. I experienced a sudden hair loss and breakage from strong chemicals. In the months since ive stopped using the chemicals there has been no further hair loss. But a few days after putting the chemicals on my hair I noticed that 1000’s of hair strands were markedly thinner. Is it possible that a chemical could just shrink the hair shaft permanently? Also the texture of my hair is different. If I stopped using the chemicals would my texture and hair shaft diameter return to normal or would the follicles continue to produce thinner and finer hair shafts?
I have addressed this question in a variety of forms (see: chemical damage). Please note that even though you think the cause is chemical, there is no substitute to getting a good examination in the hands of a good doctor who can look throughout your scalp at the condition of the other hairs on your scalp that do not seem to bother you.